MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS INTUITY ELITE VALVE SYSTEM; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 8300AB
Medical Device Problem Code Perivalvular Leak (1457)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 06/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was learned through implant patient registry and investigation that a patient with a 23mm 8300ab aortic valve was explanted after an implant duration of 3 years, 10 months due to a moderate-severe perivalvular leak.The explanted valve was replaced with a 27mm 11500a valve.Per medical records, the patient presented with congestive heart failure.Pre-op tee showed pvl originated close to septum and rcc.Bav was attempted to enhance the cuff of the intuity valve, however the gap was found to be rather large so ic decided not to continue as the patient will need avr.The patient underwent redo mis avr, rul wedge resection, cryoablation and laa closure/epicardial clip.Intraoperative findings showed main leak between the area of the commissure with rcc and ncc, this disruption extended all the way to the suture that was in the nadir of the ncc.The valve was removed with all 3 sutures and cor-knots.A 27mm 11500a was implanted with horizontal mattress sutures and secured with cor-knots.There was good coaptation of the valve to the annulus.The patient was transferred to the icu in critical, but stable condition and discharged on pod #6.Edwards lifesciences maintains an implant patient registry.This registry is a patient tracking mechanism for serialized edwards implantable devices (bioprosthetic heart valves and annuloplasty rings), rather than a true post-market surveillance registry.Through the registry, edwards is notified when these devices are implanted.In addition, patient and/or device status may be reported to the registry via the implantation data cards.The information is received from various sources (e.G.Surgeon, hospital, and patient family members) and is not received in the form of a conventional 'customer complaint'.The information reported may or may not be related to the edwards device.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated: g3, g6, h2, h6: (component code, type of investigation, investigation findings, investigation conclusions).Regurgitation is considered to be a pvl paravalvular leak if a turbulent eccentric jet originates between the bioprosthetic sewing ring and the annulus.Late paravalvular regurgitation most commonly occurs in the setting of infective endocarditis-related abscess formation which predisposes to suture dehiscence or the gradual resorption of partially debrided annular calcifications.Technique related factors, such as incorrect valve sizing, have been shown to contribute to the development of pvl.Under sizing can lead to a gap between the annulus and sewing ring since the valve implanted is too small in relation to the annulus.Anatomical factors may create difficulty seating the bioprosthetic valve resulting in pvl.The anatomy of the annulus may induce mechanical stresses along the rigid bioprosthetic ring which can influence long-term valve performance and durability.A diseased or rigid annulus can potentially increase the mechanical stress on the prosthetic valve, leading to pvl.The instructions for use (ifu) have been reviewed, and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A dhr review was performed, and no related manufacturing nonconformances were identified.There is no allegation of a malfunction which could be related to a manufacturing non-conformance and/or one was not suspected or confirmed through investigation; no labeling non-conformance/deficiency; no use-related issue with a hazardous situation; no device-related infection; and no evidence of a product failure with regard to design, reliability, or use error.A capa/scar/pra is not required, as there are no confirmed product or labeling non-conformances, and no other triggers are met.Based on the information available, a definitive root cause cannot be conclusively determined; however, patient and/or procedural factors may have contributed.

Brand Name
EDWARDS INTUITY ELITE VALVE SYSTEM
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2 - office m2013
irvine, CA 92614
9492506615
MDR Report Key22693151
Report Number2015691-2025-06269
Device Sequence Number8306905
Product Code LWR
UDI-Device Identifier00690103194494
UDI-Public(01)00690103194494(17)230810
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P150036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/10/2023
Device Model Number8300AB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer08/22/2025
Initial Report FDA Received Date08/01/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/11/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Hospitalization;
Patient Age68 YR
Patient SexMale